Feb 26, 2009
my cd4 is 252 and virul load 3900. i have some kidney problem too. i just diagonsed 3 weeks ago and haven't started med yet. DOC. is i will be ok ?
Response from Dr. Young
Hello and thanks for your post.
If your CD4 count is confirmed below 350, you and your doctor should be talking about HIV medications. If you have kidney problems now, I'd consider this into the equation about which medications to start.
Typically, I'll start abacavir (part of Epzicom/Kivexa) in patients with significant kidney disease (assuming that their genetic testing for abacavir allergy risk is negative) and avoid using tenofovir (part of Atripla and Truvada).
You'll be ok, provided that you start on appropriate HIV medications, take them (adherence) and get frequent clinic and lab monitoring.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Oral Ulcers Mean I Have Hiv?
- Is Itchy Skin A Symptom Of HIV?
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Causative Agents Of Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.